Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 39, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Sep 9, 2010, 10:41 AM CDT for Crawford County, Franklin County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2010, 10:41 AM CDT (15:41 UTC)
- Expired
- Sep 9, 2010, 11:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
177 WFUS54 KTSA 091541 TORTSA ARC033-047-091615- /O.NEW.KTSA.TO.W.0039.100909T1541Z-100909T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 1041 AM CDT THU SEP 9 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 1115 AM CDT * AT 1035 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 5 MILES SOUTHWEST OF FERN...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CASS AND FERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS! && LAT...LON 3572 9382 3555 9379 3557 9410 3565 9412 TIME...MOT...LOC 1539Z 260DEG 22KT 3561 9406 $$
2 follow-up statements
509
WWUS54 KTSA 091551
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT THU SEP 9 2010
ARC033-091601-
/O.CAN.KTSA.TO.W.0039.000000T0000Z-100909T1615Z/
CRAWFORD AR-
1051 AM CDT THU SEP 9 2010
...THE TORNADO WARNING FOR EASTERN CRAWFORD COUNTY IS CANCELLED...
LAT...LON 3558 9408 3564 9407 3566 9398 3572 9382
3555 9379
TIME...MOT...LOC 1551Z 257DEG 21KT 3563 9398
$$
ARC047-091615-
/O.CON.KTSA.TO.W.0039.000000T0000Z-100909T1615Z/
FRANKLIN AR-
1051 AM CDT THU SEP 9 2010
...TORNADO WARNING CONTINUES UNTIL 1115 AM CDT FOR NORTHERN FRANKLIN
COUNTY...
AT 1049 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR FERN...
MOVING EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JETHRO...
WATALULA...PARADISE...TURNERS BEND...BARNES AND CASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3558 9408 3564 9407 3566 9398 3572 9382
3555 9379
TIME...MOT...LOC 1551Z 257DEG 21KT 3563 9398
$$991
WWUS54 KTSA 091615
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT THU SEP 9 2010
ARC047-091625-
/O.EXP.KTSA.TO.W.0039.000000T0000Z-100909T1615Z/
FRANKLIN AR-
1115 AM CDT THU SEP 9 2010
...THE TORNADO WARNING FOR NORTHERN FRANKLIN COUNTY EXPIRES AT 1115
AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND THE POSSIBLE
TORNADIC CIRCULATION HAS WEAKENED...THEREFORE THE TORNADO WARNING WILL BE
ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3558 9408 3564 9407 3566 9398 3572 9382
3555 9379
TIME...MOT...LOC 1615Z 257DEG 21KT 3566 9381
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 9, 10:37 AM CDT, 4 minutes earlier.
Area forecast discussion, Sep 9, 10:37 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT THU SEP 9 2010
.DISCUSSION...
RAIN IS ON ITS WAY OUT OF THE FA FROM WEST TO EAST AS THE LOW
PRESSURE SYSTEM PULLS AWAYS FROM THE REGION. HOWEVER...A NARROW
BAND LINGERS IN A REGION OF DECENT SHEAR FROM SE OK THROUGH NW AR.
OTHERWISE...VERY HIGH RAINFALL TOTALS OVER THE LAST 12 HOURS OF
8-10 INCHES ACROSS PARTS OF E CENTRAL OK AND NW AR. ADDITIONALLY...HIGH
WATER RESCUES HAVE BEEN ONGOING ACROSS PARTS OF WC AR. THAT SAID
EXPECT AREAL FLOOD WARNINGS TO CONTINUE INTO THE AFTERNOON.
FOR NOW...WILL LEAVE LOW CHANCE POPS IN FOR LINGERING ACTIVITY ACROSS
FAR ERN OK AND NW AR. TEMPERATURES ACROSS THE NORTH WILL BE
LOWERED TO ACCOUNT FOR PERSISTENT CLOUD COVER WITHIN THE CYCLONIC
FLOW. SE OK AND WC AR HAS THE BEST CHANCE AT SOME
CLEARING/THINNING OF CLOUDS AS DRY PUNCH AFFECTS THAT AREA. SO
WILL ONLY LOWER TEMPS A COUPLE OF DEGREES THERE. FFA WILL BE
ALLOWED TO RUN ITS COURSE... SO ANOTHER UPDATE AT ITS EXPIRATION
WILL BE REQUIRED...THAT WILL GIVE AN ADDITIONAL OPPORTUNITY TO
ASSESS CLOUDS AND TEMPS AT THAT TIME
UPDATED ZFP/PFM/AFM OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL NOON THURSDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL NOON THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....07Hazardous weather outlook, Sep 9, 5:01 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT THU SEP 9 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT THU SEP 9 2010 ...DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING CONTINUES THIS MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LARGE AREA OF HEAVY RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE MOVING SLOWLY EAST THIS MORNING ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A SIGNIFICANT FLOODING THREAT WILL CONTINUE OVER THESE AREAS THROUGH THE MORNING HOURS. THE HEAVIEST RAINS WILL LIKELY OCCUR IN THE ARKANSAS RIVER VALLEY OF FAR EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS...WHERE RAINFALL RATES AROUND TWO INCHES AN HOUR IS LIKELY. PLEASE REFER TO THE LATEST FLOOD STATEMENTS /OKCFFATSA/ FOR THE LATEST UPDATES. THE HEAVY RAIN IS EXPECTED TO SHIFT EAST BY EARLY AFTERNOON WITH THE FLASH FLOOD THREAT ENDING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. SIGNIFICANT FLOODING IS ONGOING ACROSS MUCH OF EAST CENTRAL OKLAHOMA WITH NUMEROUS ROADS UNDER WATER. THE FLOODING THREAT WILL LIKELY SHIFT INTO PORTIONS OF NORTHWEST ARKANSAS THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY AND SATURDAY AS A TROPICAL AIR MASS REMAINS OVER THE AREA. A FRONTAL BOUNDARY WILL APPROACH THE REGION BY EARLY TO MID WEEK WITH ANOTHER CHANCE FOR PRECIPITATION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Sep 9, 5:09 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT THU SEP 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM FLASH FLOOD VIAN 35.50N 94.97W
09/09/2010 SEQUOYAH OK LAW ENFORCEMENT
SEQUOYAH COUNTY SHERIFFS OFFICE REPORTS THAT MOST ROADS
AND STREETS IN AND AROUND THE COMMUNITY OF VIAN ARE UNDER
WATER. DEPARTMENT OF TRANSPORTATION HAS CLOSED MANY
ROADS.
0507 AM FLASH FLOOD SALLISAW 35.46N 94.79W
09/09/2010 SEQUOYAH OK LAW ENFORCEMENT
SEQUOYAH COUNTY SHERIFFS OFFICE REPORTS THAT THE CITY OF
SALLISAW HAS FLOODING IN TOWN.
&&
KAHLocal storm report, Sep 9, 8:57 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 AM CDT THU SEP 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 6 NW VAN BUREN 35.50N 94.42W
09/09/2010 CRAWFORD AR EMERGENCY MNGR
SWIFT WATER RESCUE OCCURRING NEAR LEE CREEK.
&&
NMMLocal storm report, Sep 9, 9:16 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 AM CDT THU SEP 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 S SCIPIO 35.04N 95.96W
09/09/2010 M7.11 INCH PITTSBURG OK CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7AM.
&&
NMMLocal storm report, Sep 9, 9:19 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
919 AM CDT THU SEP 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD EUFAULA 35.29N 95.58W
09/09/2010 MCINTOSH OK EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS SOUTHERN HALF OF THE COUNTY
WITH SOME BEING WASHED OUT AND DEBRIS BLOCKING TRAFFIC.
WATER IN A FEW BUSINESSES IN EUFAULA. WATER IN A FEW
RESIDENCES JUST WEST OF EUFAULA.
0300 AM FLASH FLOOD STIGLER 35.25N 95.12W
09/09/2010 HASKELL OK LAW ENFORCEMENT
HIGHWAY 71 FROM ENTERPRISE TO QUINTON CLOSED DUE TO HIGH
WATER.
0300 AM FLASH FLOOD SALLISAW 35.46N 94.79W
09/09/2010 SEQUOYAH OK LAW ENFORCEMENT
NUMEROUS SECONDARY ROADS BARRICADED OR WASHED OUT ACROSS
THE ENTIRE COUNTY.
&&
JBMLocal storm report, Sep 9, 9:29 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT THU SEP 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD VAN BUREN 35.44N 94.35W
09/09/2010 CRAWFORD AR EMERGENCY MNGR
NUMEROUS SWIFT WATER RESCUES DUE TO FLASH FLOODING...NO
INJURIES. RESCUES OCCURRED NEAR 4TH AND WOOD...PINE
HOLLOW RD...AND CAMPGROUND RD IN VAN BUREN. ALSO WEBBER
CREEK RD NEAR UNION TOWN.
&&
NMMLocal storm report, Sep 9, 10:33 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1033 AM CDT THU SEP 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD PORUM 35.36N 95.27W
09/09/2010 MUSKOGEE OK LAW ENFORCEMENT
HIGHWAY EAST WEST 114 AND NORTH SOUTH 436 CLOSED NEAR
PORUM FOR APPROXIMATELY 2 HOURS DUE TO HIGH WATER.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:37 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 8 hr |
| Sep 9, 8:39 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 22 hr |
| Sep 9, 11:34 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 12 hr |
| Sep 9, 11:43 AM CDT | River Flood Advisory | TSA | Crawford | 9 hr |
| Sep 9, 11:57 AM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Sep 9, 12:25 PM CDT | Special Weather Statement | TSA | Franklin | 35 min |
| Sep 9, 12:57 PM CDT | Special Weather Statement | TSA | Franklin | 63 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.